Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 2, 2007, 8:27 PM CDT for Dawson County, Nebraska. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 2, 2007, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:37 PM CDT | TSTM WND GST 76 | 5 Nnw Gothenburg, NE | |
| Apr 2, 8:59 PM CDT | TSTM WND GST 63 | Cozad, NE | |
| Apr 2, 9:00 PM CDT | HAIL 0.75 | Gothenburg, NE | STRONG WINDS NO SPEED GIVEN |
| Apr 2, 9:05 PM CDT | HAIL 1 | Cozad, NE | |
| Apr 2, 9:10 PM CDT | HAIL 1 | Cozad, NE | NICKEL TO QUARTER SIZED HAIL. |
| Apr 2, 9:15 PM CDT | HAIL 0.75 | Cozad, NE | |
| Apr 2, 9:29 PM CDT | HAIL 1 | Lexington, NE | QUARTER SIZE HAIL NORTH SIDE OF TOWN AND PEA SIZE HAIL ALONG AND SOUTH OF HIGHWAY 30. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 030127
SVRGID
NEC047-030230-
/O.NEW.KGID.SV.W.0002.070403T0127Z-070403T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT MON APR 2 2007
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF LEXINGTON.
* UNTIL 930 PM CDT
* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 37
MILES NORTHWEST OF EDDYVILLE TO 20 MILES NORTH OF GOTHENBURG TO 16
MILES WEST OF GOTHENBURG...OR ALONG A LINE EXTENDING FROM 11 MILES
EAST OF ARNOLD TO 15 MILES SOUTH OF ARNOLD TO 18 MILES NORTH OF
CURTIS...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GOTHENBURG BY 840 PM CDT
WILLOW ISLAND BY 850 PM CDT
COZAD BY 900 PM CDT
EDDYVILLE BY 915 PM CDT
LEXINGTON BY 920 PM CDT
SUMNER BY 925 PM CDT
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LINCOLN COUNTY WITH
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NEBRASKA.
LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
4095 9947 4104 9942
$$
AWJ3 follow-up statements
000
WWUS53 KGID 030150
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT MON APR 2 2007
NEC047-030230-
/O.CON.KGID.SV.W.0002.000000T0000Z-070403T0230Z/
DAWSON NE-
849 PM CDT MON APR 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR DAWSON COUNTY...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF EDDYVILLE TO 6
MILES NORTHEAST OF GOTHENBURG TO 7 MILES SOUTH OF GOTHENBURG...OR
ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF BROKEN BOW TO 23
MILES NORTHWEST OF LEXINGTON TO 22 MILES NORTHEAST OF CURTIS...MOVING
EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLOW ISLAND BY 855 PM CDT
COZAD BY 900 PM CDT
EDDYVILLE BY 920 PM CDT
LEXINGTON BY 925 PM CDT
SUMNER BY 930 PM CDT
DAMAGING WINDS UP TO 76 MPH WERE REPORTED 5 MILES NORTH TO NORTHWEST
OF GOTHENBURG AT 837 PM WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
4095 9947 4104 9942
$$
AWJ000
WWUS53 KGID 030207
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
906 PM CDT MON APR 2 2007
NEC047-030230-
/O.CON.KGID.SV.W.0002.000000T0000Z-070403T0230Z/
DAWSON NE-
906 PM CDT MON APR 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR DAWSON COUNTY...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF EDDYVILLE TO 8 MILES
NORTHEAST OF COZAD TO COZAD...OR ALONG A LINE EXTENDING FROM 22 MILES
SOUTH OF BROKEN BOW TO 16 MILES NORTHWEST OF LEXINGTON TO 14 MILES
WEST OF LEXINGTON...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDDYVILLE BY 920 PM CDT
LEXINGTON BY 925 PM CDT
SUMNER BY 930 PM CDT
DAMAGING WINDS UP TO 63 MPH WERE REPORTED IN COZAD AT 859 PM WITH
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NEBRASKA.
LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
4095 9947 4104 9942
$$
AWJ000
WWUS53 KGID 030233
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT MON APR 2 2007
NEC047-030242-
/O.EXP.KGID.SV.W.0002.000000T0000Z-070403T0230Z/
DAWSON NE-
932 PM CDT MON APR 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR DAWSON COUNTY EXPIRED AT 930
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
CENTRAL AND WESTERN DAWSON COUNTY...AND NO LONGER POSES A THREAT TO
THIS PORTION OF THE COUNTY. HOWEVER...A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT FOR EASTERN DAWSON COUNTY UNTIL 1030 PM.
LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
4095 9947 4104 9942
$$
AWJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:55 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 2, 7:55 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 755 PM CDT MON APR 2 2007 .DISCUSSION...LATEST REGIONAL RADAR MOSAIC REVEALS A LINE OF STRONG TO SEVERE CONVECTION OVER THE HIGH PLAINS OF WESTERN NEBRASKA. THIS CONVECTION APPEARS TO BE RIDING ALONG THE NORTHERN EDGE OF THE 850MB THETA E AXIS STRETCHING FROM WESTERN NEBRASKA INTO SOUTH CENTRAL NEBRASKA. LOOKS AS THOUGH THE CONVECTION WILL CONTINUE TO PROPAGATE ALONG THE THETA E AXIS INTO THE LATE EVENING TO OVERNIGHT HOURS WHICH SHOULD BRING AT LEAST SOME SCATTERED CONVECTION TO MOST OF THE FORECAST AREA. BASED ON THIS SETUP...HAVE INCREASED PRECIPITATION CHANCES FOR THE ENTIRE FORECAST AREA THIS EVENING AND EARLY OVERNIGHT. && .PREV DISCUSSION... /ISSUED 313 PM CDT MON APR 2 2007/ SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. UPPER WAVE STILL TO OUR WEST WILL CONTINUE TO MOVE EAST TONIGHT. SURFACE LOW IN WESTERN HIGH PLAINS WILL ALSO TRACK EAST ACROSS THE AREA. WARM FRONT EXTENDS ALONG KANSAS/NEBRASKA BORDER AND HAS NOT MOVED MUCH TODAY. AS UPPER SYSTEM GETS CLOSER...EXPECT THIS BOUNDARY TO DRIFT NORTHWARD. BETTER DYNAMICS ARRIVE WITH UPPER SYSTEM AND THE LOW LEVEL JET WILL GET GOING AFTER DARK WILL PROVIDE A CHANCE FOR THUNDERSTORMS. BEST CHANCES WILL BE EAST OF HIGHWAY 281 FROM BELOIT KS TO GRAND ISLAND NEBR. THE AREA NORTH OF GRAND ISLAND IN THE ORD AREA WILL ALSO BE FAVORED AREA TONIGHT. FRONT PUSHES ITS WAY ACROSS THE AREA AFTER MIDNIGHT AND TAKES CHANCE FOR PRECIP WITH IT. A COOLER DAY FORECAST FOR TUESDAY WITH COLD AIR ADVECTION BEHIND THE FRONT. TEMPS WILL STRUGGLE TO MAKE THE UPPER 40S OR LOWER 50S UNDER PARTLY CLOUDY SKIES. SURFACE RIDGE STILL ON TOP OF US TUESDAY NIGHT AND WILL CONTINUE TO KEEP COLD AIR OVER THE REGION WITH LOW TEMPS BOTTOMING OUT IN THE MIDDLE 20S TO AROUND 30. LONG TERM...BEGINNING 12Z WEDNESDAY LONG TERM FORECAST STARTS OFF COOL AND DRY AS SURFACE RIDGING REMAINS IN PLACE OVER THE REGION. MOSTLY SUNNY TO PARTLY CLOUDY SKIES REMAIN LIKELY WEDNESDAY AS HIGH LEVEL CLOUDS SPILL OVER THE WESTERN CONUS TROUGH AND DRIFT INTO OUR AREA VIA THE JET STREAM. WEDNESDAY NIGHT BECOMES A BIT MORE INTERESTING AS THE SURFACE RIDGE SLIDES OFF TO OUR EAST A BIT...THUS ALLOWING SURFACE WINDS TO VEER FROM THE NORTH TO MORE OF A NORTHEAST TO EASTERLY DIRECTION. THE RESULTING UPSLOPE FLOW...WORKING IN CONCERT WITH AN APPROACHING MID LEVEL IMPULSE...MAY PRODUCE ENOUGH LIFT TO PRODUCE PRECIPITATION OVER THE CWA BY EARLY THURSDAY MORNING. FORECAST SOUNDINGS INDICATE THE COLUMN WILL CERTAINLY BE COLD ENOUGH FOR SNOW DURING THIS TIME PERIOD AND AS A RESULT...HAVE GONE AHEAD AND INSERTED SLIGHT CHANCES FOR LIGHT RAIN AND LIGHT SNOW ACROSS THE CWA. CURRENT THINKING IS LIGHT SNOW WILL DEVELOP ACROSS NORTHWESTERN PORTIONS OF THE CWA...WITH MORE OF A RAIN / SNOW MIX ACROSS WEST CENTRAL PORTIONS OF THE CWA BY EARLY MORNING THURSDAY. PRECIPITATION WILL THEN SPREAD ACROSS THE REST OF THE CWA AFTER SUNRISE THURSDAY AS THE MID LEVEL IMPULSE OVERTAKES THE AREA. LIGHT SNOW SEEMS PLAUSIBLE ACROSS NORTHERN PORTIONS OF THE CWA...WITH A RAIN AND SNOW MIX FARTHER SOUTH. DAYTIME HEATING SHOULD WARM THE LOW LEVELS ENOUGH FOR SNOW TO TRANSITION TO RAIN ACROSS MOST LOCATIONS BY MID DAY. SLIGHT CHANCES FOR LIGHT RAIN THEN PERSIST THROUGH THE AFTERNOON...BEFORE POSSIBLY TRANSITIONING BACK TO SNOW ACROSS SOUTHERN PORTIONS OF THE CWA AFTER SUNSET. PRECIPITATION SHOULD COME TO AN END ALL TOGETHER BY MIDNIGHT AS SUBSIDENCE SETTLES IN BEHIND THE MID LEVEL IMPULSE. AFTERNOON HIGH TEMPERATURES ARE ALSO SOMEWHAT TRICKY FOR THURSDAY. I DID LOWER AFTERNOON TEMPERATURES SOMEWHAT INTO THE LOWER 40S ACROSS THE NORTHERN TWO THIRDS OF THE CWA...AND INTO THE MID 40S ACROSS THE SOUTH. THE COMBINATION OF UPSLOPE FLOW...CLOUD COVER...AND WHAT MAY BE PERSISTENT PRECIPITATION COULD RESULT IN COOLER THAN FORECAST TEMPERATURES. THURSDAY MORNING LOW TEMPERATURES RANGING FROM THE UPPER 20S TO LOWER 30S RESULTS IN A DAYTIME DIURNAL OF ABOUT 13 DEGREES FOR MOST LOCATIONS...SO I AM CONTENT TO WITH THURSDAYS HIGHS FOR THE TIME BEING. THERE ARE INDICATIONS OF OTHER SUBTLE MID LEVEL IMPULSES PUSHING THROUGH THE AREA LATE FRIDAY AND AGAIN ON MONDAY. GIVEN THE UNCERTAINTY OF THESE IMPULSES 5-7 DAYS OUT HOWEVER...HAVE OPTED TO KEEP THE REMAINDER OF THE LONG TERM DRY. TEMPERATURES WILL CONTINUE AT BELOW CLIMO WITH HIGHS IN THE 40S AND 50S...LOW IN THE 20S AND 30S. .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 2, 7:40 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 740 PM CDT MON APR 2 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 740 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A BAND OF THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS BY MID EVENING. A FEW OF THESE STORMS MAY BE STRONG WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS UP TO 50 MPH POSSIBLE. THESE STORMS ARE NOT EXPECTED TO EXIT THE AREA UNTIL THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 55 min |
| Apr 2, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 66 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 40 min |
| Apr 2, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 38 min |
| Apr 3, 4:18 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Greeley and 13 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.